Whoops

Well, I figured out why I was so violently ill today.
Among the other wonderful drugs I take, I swallow a tablet of Wellbutrin each day. It’s the only antidepressant I’ve tried that really agreed with me. I started on it just after Thanksgiving. I take a 300 milligram dose.

Up ’til now, I’ve been using the samples that my doctor gave me. I ran out of those on Friday and, because my insurance company has certain hoops they want me to jump through, was not able to get my prescription filled until today. So I was facing the weekend without any meds. This is not a good thing when you’re taking antidepressants. My mom, being a doctor, had some samples on hand, so she let me have them. I checked the label and saw that they were 50 milligram tablets, so to make up my normal dose, I took six of them this morning.

Everyone who sees where this is going, raise your hand.

I misread the label. They weren’t 50 milligrams but 150 milligrams. I took a triple dose. Now pay attention, boys and girls, because this part is important. Antidepressants don’t have flashy effects like painkillers or those pills that some people take for fun. But that doesn’t mean that they aren’t potentially dangerous. When I was sick today, I was retching so hard that for about 30 seconds I could not draw breath. I am lucky that I didn’t end up in the hospital. As it is, my doctor wants me to come by in the morning and get some blood work done so she can check out my liver.

So, be careful with your drugs, boys and girls.

Looking on the bright side, maybe o.d.ing on antidepressants wasn’t such a bad thing, since a few hours later I got stood up. That really took the edge off. :-\

No Responses to “Whoops”

  1. Nealie Says:

    Okay, first off I want to admit that I’m a shy lurker who has been following your blog for some time but has never had the nerve to comment.
    Secondly, I’m glad that your post on the 10th says you are fine.
    HOWEVER, you have not posted anything since then (which is normally fine) and I’ve become worried that this episode has not truly ended. Have you had the blood work? How are feeling now? What did the dr say?
    Please ease my worries…

  2. Lisa, Mike, Jack, Della Says:

    Whoa! Scary meds-episode. I read that too much W**butrin can give you a stroke. I’m glad you are okay. Sorry about your lunch date, though. We’re sending Happy New Year vibes in your direction, plus a lotta woofs.

  3. Lilith Says:

    LOL I know, David. Thank you. :) Having the right diagnosis (and thus, the right treatment) has helped me move away from that cliff’s edge.

  4. ellen Says:

    Oh man, David!
    So glad you’re okay.
    Here’s hoping the bloodwork comes back okay, too.

  5. David Says:

    Lilith,

    Don’t do that again. If you put yourself in the ICU, there’s very little chance that I’ll ever knit you a hat.

  6. Lilith Says:

    Be glad you didn’t take much more… at higher levels, a W— OD can cause siezures and memory loss. I woke up in the hospital and couldn’t remember the previous four days, which I had spent in the ICU. But then, I overdosed on purpose.

    Be careful, man.

  7. James Says:

    Yikes, be careful. That doesn’t sound fun. My partner takes that stuff and has had some rough times when he runs out. I don’t take antidepressants but I will tell you I was sick as a dog this winter and had the worst hurling experience of my life. Of which I hope to never to have to repeat again ever. I would call it a barfo-rama-in three-D experience. Now I think that was food poisoning.

  8. Cari Says:

    Oy vey. Glad you’re okay, dude.

    Any apologies or lame excuses issued by the evil stander upper?

  9. michelle Says:

    Please, please, please be careful with those drugs.

    On the other bright side: all the ads I’ve seen for W—- are really excited about the lack of sexual side effects, if you ever don’t get stood up, you’re golden.

    [I’m sorry, I only kid because I care].

  10. Emma Says:

    Bloody hell !

  11. David Says:

    Word.

  12. spoonix Says:

    Math before 9am never results in anything positive.